Alert archive / Arkansas / River Flood Warnings in 2021
River Flood Warning 221, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood warning at Jun 2, 2021, 2:05 PM CDT for Perry County, Arkansas. It took effect at Jun 2, 2021, 8:46 PM CDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 2:05 PM CDT (19:05 UTC)
- In effect from
- Jun 2, 2021, 8:46 PM CDT
- Expired
- Jun 3, 2021, 8:05 PM CDT
- In force
- 23 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- Minor
County Perry County, AR
The radar
The Little Rock radar (KLZK), 44 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fourche LaFave River near Houston (HUSA4).
- Action stage
- 24.5 ft
- Minor stage
- 25 ft
- Moderate stage
- 32 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07263115, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
846
WGUS44 KLZK 021905
FLWLZK
Flood Warning
National Weather Service Little Rock AR
205 PM CDT Wed Jun 2 2021
...The National Weather Service in Little Rock AR has issued a Flood
Warning for the following rivers in Arkansas...
Fourche Lafave River Near Houston affecting Perry County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
&&
ARC105-031915-
/O.NEW.KLZK.FL.W.0221.210603T0200Z-210606T1800Z/
/HUSA4.1.ER.210603T0200Z.210603T1800Z.210605T1200Z.NO/
205 PM CDT Wed Jun 2 2021
The National Weather Service in Little Rock has issued a
* Flood Warning for
the Fourche Lafave River Near Houston.
* From this evening to Sunday afternoon.
* At 1:30 PM CDT Wednesday the stage was 24.7 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 25.5 feet early Thursday afternoon. It
will then fall below flood stage Saturday morning.
* Impact...At 25.0 feet, Agricultural lands along the Arkansas River
and up into the Fourche LaFave begin to flood. Equipment and
livestock should be moved to higher ground.
&&
Fld Observed Forecast 1 PM Crest
Location Stg Stg Day/Time Thu Fri Sat Crest Time
Date
Fourche Lafave R
Houston 25.0 24.7 Wed 1 PM 25.5 25.5 24.7 25.5 1 PM 6/03
&&
LAT...LON 3494 9262 3495 9270 3492 9284 3501 9288
3503 9274 3504 9259
$$
672 follow-up statements
263
WGUS84 KLZK 030146
FLSLZK
Flood Statement
National Weather Service Little Rock AR
846 PM CDT Wed Jun 2 2021
...The Flood Warning is extended for the following river in
Arkansas...
Fourche Lafave River Near Houston affecting Perry County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
&&
ARC105-040200-
/O.EXT.KLZK.FL.W.0221.210603T0146Z-210606T1800Z/
/HUSA4.1.ER.210602T2345Z.210603T1800Z.210605T1200Z.NO/
846 PM CDT Wed Jun 2 2021
...The Flood Warning is now in effect until early Sunday afternoon...
The Flood Warning continues for
the Fourche Lafave River Near Houston.
* From this evening to Sunday afternoon.
* At 7:30 PM CDT Wednesday the stage was 25.0 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 25.5 feet
early Thursday afternoon. It will then fall below flood stage
Saturday morning. However, additional rainfall could lead to
additional rises. Monitor the latest river forecast.
* Impact...At 25.0 feet, Agricultural lands along the Arkansas River
and up into the Fourche LaFave begin to flood. Equipment and
livestock should be moved to higher ground.
&&
Fld Observed Forecast 7 PM Crest
Location Stg Stg Day/Time Thu Fri Sat Crest Time
Date
Fourche Lafave R
Houston 25.0 25.0 Wed 7 PM 25.3 25.4 24.6 25.5 1PM 6/03
&&
LAT...LON 3494 9262 3495 9270 3492 9284 3501 9288
3503 9274 3504 9259
$$
234864
WGUS84 KLZK 040105
FLSLZK
Flood Statement
National Weather Service Little Rock AR
805 PM CDT Thu Jun 3 2021
...The Flood Warning is cancelled for the following river in
Arkansas...
Fourche Lafave River Near Houston affecting Perry County.
ARC105-040215-
/O.CAN.KLZK.FL.W.0221.000000T0000Z-210604T0105Z/
/HUSA4.1.ER.210602T2345Z.210603T1800Z.210605T0300Z.NO/
805 PM CDT Thu Jun 3 2021
...The Flood Warning for the Fourche Lafave River Near Houston has
been cancelled...
The Flood Warning is cancelled for
the Fourche Lafave River Near Houston.
* At 7:30 PM CDT Thursday the stage was 24.9 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to continue to fall.
&&
Fld Observed Forecast 7 PM Crest
Location Stg Stg Day/Time Fri Sat Sun Crest Time
Date
Fourche Lafave R
Houston 25.0 24.9 Thu 7 PM 24.2 23.4 22.7 **Falling**
&&
LAT...LON 3494 9262 3495 9270 3492 9284 3501 9288
3503 9274 3504 9259
$$
234What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Jun 2, 6:09 AM CDT, 7 hours 56 minutes earlier.
Area forecast discussion, Jun 2, 6:09 AM CDT, 7 hours 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 609 AM CDT Wed Jun 2 2021 .DISCUSSION... Updated to include the 12Z aviation discussion below... && .AVIATION... Most precip is NE of the terminals this Wed morning...with some areas of low CIGs and patchy fog. Will see chances for SHRA and isolated TSRA later this morning and especially this afternoon...though CIGs look to increase later this afternoon outside the precip activity. Expect chances for SHRA/TSRA to decrease by later tonight...though with light winds expected...may see some fog develop by Thu morning. && .PREV DISCUSSION...(ISSUED 257 AM CDT Wed Jun 2 2021) SHORT TERM...Today Through Thursday Night Weak SFC low pressure is lifting NE over NERN sections of the state early this Wed morning...with most of the organized SHRA activity lifting NE along with this SFC low. Behind this low...mainly just some sprinkles or DZ was noted...along with some patchy fog and low CIGs. The chances for SHRA/isolated TSRA will be lower for this Wed compared to Tue as SFC low pressure will be NE of the state. Even so...the main upper shortwave trough remains to the W/NW of the state...with weak upper disturbances still expected to lift NE over AR through this afternoon/evening. As a result...keep POPs elevated in the chance category for some isolated to scattered SHRA/isolated TSRA through this evening. Overall QPF amounts look fairly limited to the more scattered nature of the convection possible. Saying that...there will still be some potential for locally heavy rainfall under any persistent convection. By tonight into Thu...SFC high pressure will settled into the region...with overall POPs becoming low. These lower POPs will be seen through the rest of the short-term period...though some SHRA will re-enter the forecast across SRN sections of the state late Thu night. Temps will be increasing as a result of the more limited convection...and lesser cloud cover over the next couple days. Highs will warm into the upper 60s to low 80s for this Wed afternoon...and the mid 70s to mid 80s for Thu afternoon. Lows will generally be in the 50s and 60s. LONG TERM...Friday Through Tuesday Long term periods will be dominated by a highly amplified longwave pattern, with troughing/closed low to the southwest/west and ridging to the east. This will keep a steady stream of Pacific moisture moving through the region in the mean flow. At the surface, weak mesoscale boundaries will act to help focus off diurnal convection, which will be the predominant mode initially. Precip coverage will increase by Sunday, as the upper low shifts northeastward toward the Red River Valley. With the southeast CONUS ridge expected to amplify, this will slow the low down even more, and this will leave the remainder of the period rather unsettled and potentially rainy. One thing about it, with the anticipated cloud cover and potential rainfall, it's looking less and less likely that we will see any widespread 90-degree readings any time soon (and I'm not complaining one bit). && .LZK Watches/Warnings/Advisories...NONE. && Aviation...62
Hazardous weather outlook, Jun 2, 3:05 AM CDT, 11 hours before
Hazardous Weather Outlook National Weather Service Little Rock AR 305 AM CDT Wed Jun 2 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-031000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 305 AM CDT Wed Jun 2 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Some patchy dense fog will be possible across northwest portions of the area this morning. There will be increased chances for isolated to scattered showers and thunderstorms through this evening. Other than some locally heavy rainfall...the threat for organized hazardous weather will be low through tonight. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday By the weekend, showers and thunderstorms will become more widespread as a slow-moving upper level system affects the state. Showers and thunderstorms will remain likely into next week. Rain could be heavy at times...and this could lead to the threat of flash flooding...especially in areas that received heavy rainfall early this week. Some rises on area rivers and streams are possible as well. At this time...the threat of strong to severe thunderstorms is low through Tuesday. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:39 PM CDT | Flash Flood Warning | LZK | Grant, Hot Spring, Saline | 2 hr |
| Jun 1, 9:58 PM CDT | Flash Flood Warning | LZK | Lonoke, Pulaski | 25 min |
| Jun 1, 10:22 PM CDT | Flash Flood Warning | LZK | Grant, Lonoke, Pulaski, Saline | 111 min |
| Jun 2, 10:08 AM CDT | River Flood Warning | LZK | Jackson, Woodruff | 12 days |
Nearby
River Flood Warnings in Arkansas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.